Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Which combination of signs suggests a wound infection?

  1. AA dry scab with no pain
  2. BMild itching as the edges close
  3. CPink granulation tissue, mild serous fluid and a shrinking wound
  4. DIncreasing redness, warmth, swelling, pain and pus
2.Nursing fundamentalsHard

A patient has been taught breathing exercises before surgery. Which statement shows a need for further teaching?

  1. A"I'll ask for pain relief if pain stops me breathing deeply."
  2. B"I'll hold a pillow over the wound when I cough."
  3. C"I'll take some slow deep breaths every hour."
  4. D"I'll avoid coughing so I don't hurt my stitches."
3.Clinical nursingMedium

A patient who injects drugs has a fever, a new heart murmur and small dark lines under the nails. What is the likely diagnosis?

  1. AInfective endocarditis
  2. BMyocardial infarction
  3. CPericarditis
  4. DRheumatic fever
4.Clinical nursingHard

A patient with myasthenia gravis develops increasing difficulty swallowing and weak, shallow breathing. What is the main danger?

  1. ASevere hypertension from anxiety
  2. BA sudden rise in blood glucose from the stress
  3. CRespiratory failure from a myasthenic crisis
  4. DA urinary tract infection
5.Arterial blood gas interpretationMedium

Practice values: Na⁺ 140 mmol/L, glucose 31.1 mmol/L and urea 19.9 mmol/L. Calculate the serum osmolality Osm = 2·Na⁺ + glucose + urea to the nearest whole number.

Na⁺ 140 mmol/Lglucose 31.1 mmol/Lurea 19.9 mmol/L
Osm = mOsm/kg
6.Arterial blood gas interpretationHard
pH7.357.457.31PaCO₂mmHg354533HCO₃⁻mmol/L222616added normal-gap acidosispure high-gap acidosisadded metabolic alkalosis

A practice gas shows pH 7.31, PaCO₂ 33 mmHg (4.4 kPa) and HCO₃⁻ 16 mmol/L, with Na⁺ 139 and Cl⁻ 91 mmol/L. Use the anion gap and the delta ratio to click the best interpretation.

pH 7.31PaCO₂ 33 mmHg (4.4 kPa)HCO₃⁻ 16 mmol/LNa⁺ 139 mmol/LCl⁻ 91 mmol/L
  1. 1added normal-gap acidosis
  2. 2pure high-gap acidosis
  3. 3added metabolic alkalosis
7.Clinical assessment scoresMedium
7243SBPDBPmmHgHR 90/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 90/min and a blood pressure of 72/43 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 90/minBP 72/43 mmHg
SI =
8.Clinical assessment scoresHard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 9/min, SpO₂ 90% on room air, blood pressure 136/82 mmHg, pulse 82/min, alert, temperature 36.4 °C. Which clinical risk group does the patient fall into? Click it.

RR 9SpO₂ 90%airSBP 136HR 82AT 36.4 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
9.Enteral & parenteral nutrition calculationsMedium
156 cmwomanIBW = ? kg

Practice exercise (made-up values, not clinical guidance). Use the Devine formula to find the ideal body weight IBW of a woman who is 156 cm tall (1 in = 2.54 cm). Round to one decimal place.

156 cmwoman1 in = 2.54 cm
IBW = kg
10.Enteral & parenteral nutrition calculationsHard
17 kgdextrose 7.5%53 mL/hGIR = ? mg/kg/min

Practice exercise (made-up values, not clinical guidance). A child who weighs 17 kg receives 7.5% dextrose at 53 mL/h. Find the glucose infusion rate GIR in mg/kg/min. Round to two decimal places.

17 kg7.5%53 mL/h
GIR = mg/kg/min
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

This lead II strip shows sinus rhythm with one pause. Measure the pause, the R–R interval across it, in seconds.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
pause = s
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVraterhythmP wavesPR intervalQRS duration

Interpret this lead II strip with the five steps in order: rate, rhythm, P waves, PR interval, QRS duration. At which step do you find the first abnormal finding? Click it.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1rate
  2. 2rhythm
  3. 3P waves
  4. 4PR interval
  5. 5QRS duration
13.Prioritization & delegationMedium

A patient with diabetes is unresponsive and has a blood glucose of 40 mg/dL (2.2 mmol/L). What should the nurse do first?

  1. AWait 15 minutes and recheck the glucose
  2. BPour orange juice into the patient’s mouth
  3. CGive IV dextrose or glucagon as prescribed
  4. DGive the scheduled dose of insulin
14.Prioritization & delegationHard

A patient at 34 weeks of pregnancy has painless, bright red vaginal bleeding. Which action should the nurse avoid?

  1. AWeighing the pads to estimate blood loss
  2. BMeasuring the blood pressure and pulse
  3. CMonitoring the fetal heart rate
  4. DA vaginal examination
15.Infection control & patient safetyMedium

Which nurse should not be assigned to a patient with a sealed radioactive implant?

  1. AA nurse who has worked on the unit for two years
  2. BA nurse who is pregnant
  3. CA nurse trained in radiation safety
  4. DA nurse wearing a dosimeter badge
16.Infection control & patient safetyHard

Ten minutes into a red blood cell transfusion, the patient reports chills and low back pain and has a new fever. What should the nurse do first?

  1. ASlow the transfusion and recheck vital signs in 15 minutes
  2. BCall the blood bank and let the transfusion continue
  3. CStop the transfusion
  4. DGive an antipyretic and continue the transfusion
17.Lab values & electrolytesMedium

A patient takes low-dose methotrexate weekly for rheumatoid arthritis. Which laboratory tests are monitored regularly?

  1. ASerum lithium, sodium and urine specific gravity
  2. BTroponin, creatine kinase and myoglobin
  3. CSerum amylase, lipase and blood ketones
  4. DComplete blood count, liver tests and kidney function
18.Lab values & electrolytesHard

The nurse teaches a patient with severe neutropenia after chemotherapy. Which statement shows a need for further teaching?

  1. A"I'll wash my hands before eating and after the toilet"
  2. B"I'll call the clinic if my temperature rises"
  3. C"I'll check my temperature rectally to be accurate"
  4. D"I'll avoid people who have a cold or the flu"

3Solutions

1.Nursing fundamentals

Answer: D · Increasing redness, warmth, swelling, pain and pus

Why this is the answer

Spreading redness, heat, swelling, pain, pus or an unpleasant smell suggest infection, sometimes with fever. Pink granulation tissue and itching are signs of normal healing.

Answer

D · Increasing redness, warmth, swelling, pain and pus
2.Nursing fundamentals

Answer: D · "I'll avoid coughing so I don't hurt my stitches."

Why this is the answer

Avoiding coughing lets secretions collect and raises the risk of chest infection. Splinting the wound, deep breathing and good pain control are correct.

Answer

D · "I'll avoid coughing so I don't hurt my stitches."
3.Clinical nursing

Answer: A · Infective endocarditis

Why this is the answer

Infective endocarditis causes fever and a new or changing murmur, sometimes with splinter haemorrhages. Several sets of blood cultures are taken before long-course IV antibiotics.

Answer

A · Infective endocarditis
4.Clinical nursing

Answer: C · Respiratory failure from a myasthenic crisis

Why this is the answer

In a myasthenic crisis, weakness of respiratory and bulbar muscles can cause aspiration and respiratory failure. Breathing function is monitored closely and ventilation may be needed.

Answer

C · Respiratory failure from a myasthenic crisis
5.Arterial blood gas interpretation

Answer: Osm = 331 mOsm/kg

Derived values: calculated serum osmolality is 2·Na⁺ + glucose + urea with all values in mmol/L (2·Na⁺ + glucose/18 + BUN/2.8 with glucose and BUN in mg/dL); normal is about 275–295 mOsm/kg. The P/F ratio is PaO₂ divided by FiO₂ as a fraction. The alveolar oxygen pressure is PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 mmHg at sea level, and the A–a gradient is PAO₂ − PaO₂.

Calculated osmolality

Osm = 2·140 + 31.1 + 19.9 = 331 ≈ 331 mOsm/kg

Answer

Osm = 331 mOsm/kg
6.Arterial blood gas interpretation

Answer: added metabolic alkalosis

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 139 − (91 + 16) = 32

Delta ratio

(32 − 12)/(24 − 16) = 2.5
added metabolic alkalosis

Answer

added metabolic alkalosis
7.Clinical assessment scores

Answer: SI = 1.25

Blood pressure values: pulse pressure PP = SBP − DBP. Mean arterial pressure MAP ≈ (SBP + 2·DBP)/3 = DBP + PP/3, an estimate based on the heart spending about two thirds of each beat in diastole at a normal heart rate (less accurate when the heart rate is fast); a MAP of at least about 65 mmHg is a common target for organ perfusion. The shock index SI = heart rate/SBP is normally about 0.5–0.7; a value above about 1 is a warning sign of shock.

Shock index

SI = 90/72 = 1.25

Answer

SI = 1.25

1 or more: a warning sign of shock in this practice case.

8.Clinical assessment scores

Answer: low–medium

NEWS2 (National Early Warning Score 2, Royal College of Physicians 2017): score each of the seven parameters with the chart (respiration rate, SpO₂ on scale 1, air or supplemental oxygen, systolic blood pressure, pulse, consciousness on the ACVPU scale and temperature) and add the scores. Clinical risk: 0–4 low; a score of 3 in any single parameter low–medium; 5–6 medium; 7 or more high. A total of 5 or more needs an urgent response.

Score each parameter

RR 9/min → 1
SpO₂ 90% → 3
on air → 0
SBP 136 mmHg → 0
HR 82/min → 0
alert (A) → 0
T 36.4 °C → 0

Total and red scores

NEWS2 = 1 + 3 + 0 + 0 + 0 + 0 + 0 = 4
At least one parameter scores 3.

Risk group

low–medium

Answer

low–medium

A single score of 3 needs an urgent review even when the total is low.

9.Enteral & parenteral nutrition calculations

Answer: IBW = 48.8 kg

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Height in inches

156 cm/2.54 = 61.42 in

Ideal body weight (Devine)

IBW = 45.5 + 2.3·(61.42 − 60) = 48.76 ≈ 48.8 kg

Answer

IBW = 48.8 kg
10.Enteral & parenteral nutrition calculations

Answer: GIR = 3.9 mg/kg/min

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Dextrose concentration

7.5% = 75 mg/mL

Dextrose per minute

75·53/60 = 66.25 mg/min

Per kilogram

GIR = 66.25/17 = 3.897 ≈ 3.9 mg/kg/min

Answer

GIR = 3.9 mg/kg/min

Shortcut: GIR = % dextrose × mL/h/(6 × kg).

11.ECG rhythm strip interpretation

Answer: pause = 1.44 s

Narrow-complex tachycardia and pauses: supraventricular tachycardia (SVT) is a regular tachycardia at about 150–250/min with narrow QRS complexes; the P waves are usually not visible because they are hidden in the QRS complex or the T wave. Sinus tachycardia in an adult at rest is usually below about 150/min and has a visible P wave before every QRS; atrial flutter with 2:1 conduction often runs at about 150/min and shows sawtooth waves. In sinus arrest the sinus node stops firing for a moment: a pause with no P wave and no QRS whose length is not a whole number of P–P cycles (a pause of exactly two or three cycles points to sinus exit block instead).

Measure

36 small boxes from R to R across the pause

Convert

pause = 36 × 0.04 s = 1.44 s

Compare with P–P

1.44 ÷ 0.88 ≈ 1.6 P–P cycles, not a whole number

Answer

pause = 1.44 s

No P wave appears in the pause, and the pause is not a whole number of P–P cycles: sinus arrest. A pause of exactly two or three cycles would point to sinus exit block.

12.ECG rhythm strip interpretation

Answer: PR interval

Five steps for every strip: 1. rate (300 or 1500 method, or the 6-second method if irregular); 2. rhythm: are the R–R intervals equal; 3. P waves: present, upright in lead II, one before every QRS and all alike; 4. PR interval: 0.12–0.20 s and constant; 5. QRS duration: below 0.12 s. Only after the five steps name the rhythm. Normal sinus rhythm passes all five: 60–100/min, regular, upright P before every QRS, PR 0.12–0.20 s, QRS below 0.12 s.

Five steps

1. Rate: R–R = 24 small boxes, 1500 ÷ 24 ≈ 63 per minute.
2. Rhythm: regular, every R–R is 0.96 s.
3. P waves: upright, one before every QRS, all alike.
4. PR interval: 0.30 s, constant, longer than 0.20 s.
5. QRS: 0.10 s, narrow (below 0.12 s).

First abnormal step

PR interval → first-degree AV block

Answer

PR interval
13.Prioritization & delegation

Answer: C · Give IV dextrose or glucagon as prescribed

Why this is the answer

An unconscious patient must not be given anything by mouth because of aspiration risk. IV dextrose or glucagon raises the glucose quickly.

Answer

C · Give IV dextrose or glucagon as prescribed
14.Prioritization & delegation

Answer: D · A vaginal examination

Why this is the answer

Painless, bright red bleeding suggests placenta previa. A vaginal examination could cause severe hemorrhage, so it is avoided until the placenta position is known.

Answer

D · A vaginal examination
15.Infection control & patient safety

Answer: B · A nurse who is pregnant

Why this is the answer

Pregnant staff and visitors are not assigned to patients with radioactive implants. Other staff limit the time spent with the patient, keep their distance, use shielding and wear a dosimeter.

Answer

B · A nurse who is pregnant
16.Infection control & patient safety

Answer: C · Stop the transfusion

Why this is the answer

These signs suggest an acute transfusion reaction, possibly hemolytic. The nurse stops the transfusion at once, keeps the IV open with normal saline through new tubing, assesses the patient and notifies the provider and blood bank.

Answer

C · Stop the transfusion
17.Lab values & electrolytes

Answer: D · Complete blood count, liver tests and kidney function

Why this is the answer

Methotrexate can cause bone marrow suppression, liver toxicity and, as it is cleared by the kidneys, toxicity when kidney function falls. The CBC, liver tests and creatinine are checked regularly, and folic acid is usually given to reduce adverse effects.Checked against: Methotrexate · StatPearls (NCBI Bookshelf) (2024)

Answer

D · Complete blood count, liver tests and kidney function
18.Lab values & electrolytes

Answer: C · "I'll check my temperature rectally to be accurate"

Why this is the answer

Rectal temperatures, suppositories and enemas are avoided in neutropenia, because injury to the rectal mucosa can let bacteria into the blood. Prompt reporting of fever, hand hygiene and avoiding sick contacts are correct.

Answer

C · "I'll check my temperature rectally to be accurate"

ExamProblems · examproblems.com/courses/nursing-fundamentals